New York, 2016Hail and Damaging Winds in New York, July 23, 2016
July 23, 2016 · NWS ALY · 4 events in 3 counties and zones
A warm and somewhat humid air mass was situated over upstate New York on Saturday, July 23rd. An upper level disturbance was passing by just north of the region over southern Canada.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm and somewhat humid air mass was situated over upstate New York on Saturday, July 23rd. An upper level disturbance was passing by just north of the region over southern Canada. As this disturbance approached the area, thunderstorms developed during the afternoon hours. A few of these thunderstorms became severe, producing large hail and damaging winds. The strong winds also allowed three boats to overturn on Lake George, and eight people had to be rescued from the water.
The thunderstorms ended by the evening hours, as the disturbance moved away from the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jul 23, 12:12 PM EST, 3 hours earlier.
Area forecast discussion, Jul 23, 12:12 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Albany NY
112 PM EDT SAT JUL 23 2016
.SYNOPSIS...
Very warm temperatures will continue today, but with slightly
lower humidity levels. An upper level disturbance will bring
isolated to scattered showers and thunderstorms, especially from
the Capital District northward. It will turn cooler and less humid
for Sunday, with high pressure building in. Very warm
temperatures, increasing humidity and chances for showers and
thunderstorms return for Monday as a frontal boundary approaches
from the west.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Convection developing in the southern Adirondacks into VT.
Convection tracking southeast and based on area surface
temperatures and dew points...some instability but not as much as
yesterday. Considerable dry air aloft, so will keep an eye for
elevated cores that could descend rapidly for strong winds.
Convection looks to be confined to the southern Adirondacks,
heading toward the Lake George Saratoga region, maybe just
skimming northern parts of the Capital District...and then into
VT...maybe just skimming the northern Berkshires.
More coverage of storms in southern Canada looks to be tracking
southeast through mid/northern VT and may just clip northeast of
Lake George and parts of southern VT later this afternoon and
evening. No other development seen further west and south, so most
of the convection is associated with trailing upper dynamics and
one last surge of dryer surface dewpoints.
Temperatures have reached forecast highs in the 80s to lower
90s...and based on area 12Z soundings...temperatures may rise
another degree or two. So, some minor changes to rain
chances/coverage, temperatures and sky cover based on current data
and trends through this afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Convection should diminish rather quickly after sunset this
evening, as the aforementioned disturbance moves east into New
England and instability decreases due to loss of diurnal heating.
Large scale subsidence will increase overnight, as a ridge of high
pressure at the surface and aloft builds in from the Great Lakes.
Sunday will feature plenty of sunshine and dry conditions as the
ridge moves overhead. Winds will be lighter than Saturday, with
noticeably lower humidity levels as dewpoints drop into the 50s.
Temperatures will still be slightly above normal, but with the
lower humidity.
Clouds will then gradually increase Sunday night, as a warm front
approaches from the Ohio Valley. A few showers with a rumble of
thunder will be possible late across areas mainly north and west
of the Capital District, but much of the area will remain dry.
Monday looks to have a better chance for showers and
thunderstorms, as a weakening cold front approaches from the west.
The degree of cloud cover and resulting instability is highly
questionable at this time, so while some strong to severe storms
cannot be ruled out it is quite uncertain how the convection will
evolve. Moisture return will be fairly robust, with dewpoints
creeping towards 70 during the afternoon and PWATS rising to
around 1.75 inches. Any storms could produce locally heavy
rainfall, but will mention only chance pops at this time due to
uncertainty with coverage/timing. With hot temperatures and
humidity returning, heat indices could approach 100 degrees in the
mid Hudson Valley, so will mention this in the HWO.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
Guidance is in agreement that the flow will be rather flat/zonal
across the region through the middle of the week with an upper
level low over Hudson's Bay with short waves rotating about.
Expecting fair weather with highs running 5 to 10 degrees above
normal and lows only a bit above normal.
A trough is expected to develop as we end through the latter part
of the week into the weekend as a stronger short wave rotates
about the upper low as it moves gradually eastward and additional
short wave energy enters the flow from the Pacific Northwest. The
upper flow is expected to end up paralleling surface boundaries
and waves of low pressure are then expected to move along the
boundaries. At this time it appears a boundary should end up
located to our south across the mid-Atlantic region with another
moving in from the northwest which is anticipated to become nearly
stationary over our region back across the Great Lakes Region.
This set up will result in unsettled weather and a low confidence
forecast as the timing of the individual short waves varies
amongst the guidance and will impact the forecast. Have chances
pops for Thursday through Friday. The amount of instability that
will be present is very uncertain also as it be highly dependent
on the amount of cloud cover.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Isolated to scattered showers and thunderstorms are developing
across a portion of the Adirondacks and Lake George Saratoga region
as yet another short wave trough approaches and moves across the
region. Have indicate threat for convection in KGFL and KALB TAFs
with a TEMPO group for KGFL and VCSH for KALB as the better chances
for storms will at KGFL. Further south, no mention of convection at
this time.
Outside any convection VFR conditions are expected through the
evening with MVFR fog developing overnight (especially where
precipitation does occur).
Westerly winds will remain with gusts in the teens to lower 20s.
Winds will shift more to the northwest late this afternoon. Winds
will weaken in the evening becoming light and variable to calm for
the overnight.
Outlook...
Sunday to Sunday Night: No Operational Impact. NO SIG WX.
Monday: Moderate Operational Impact. Scattered SHRA...TSRA.
Monday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
Very warm temperatures will continue today, but with slightly
lower humidity levels. An upper level disturbance will bring
isolated to scattered showers and thunderstorms, especially from
the Capital District northward. It will turn cooler and less humid
for Sunday, with high pressure building in. Very warm
temperatures, increasing humidity and chances for showers and
thunderstorms return for Monday as a frontal boundary approaches
from the west.
Minimum relative humidity values will be around 35 to 50 percent
this afternoon, increasing to between 90 and 100 percent late
tonight. RH values will drop to around 30 to 40 percent Sunday
afternoon.
Winds today will be northwest around 10 to 15 mph with gusts to
20 mph, decreasing to 5 to 10 mph tonight. Winds on Sunday will be
northwest at 5 to 10 mph.
&&
.HYDROLOGY...
Isolated to scattered showers and thunderstorms are expected from
around the Capital District northward this afternoon, with brief
local downpours. Basin-average rainfall will be light due to
limited coverage.
Dry weather is expected tonight through Sunday, although another
cold front will bring additional chances for showers and
thunderstorms late Sunday night into Monday.
Dry conditions return for Tuesday and Wednesday as high pressure
builds back into the region.
Flows continue to be below normal for mid to late July at many
locations in the Hydro Service Area, especially our western New
England counties.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our website.
&&
.CLIMATE...
Yesterday Friday, July 22nd was the warmest day of the summer
across the local area with all 5 of our ASOS locations hitting 90+
degrees, even at Pittsfield MA.
Here is a look at the number of 90+ degree days so far this year,
what is normal and the most that has occurred in a year.
Albany NY:
2016: 8 days
Normal: 10 days
Most: 32 days in 1955
Note: Daily records date back to 1874
Glens Falls NY:
2016: 7 days
Normal: 6 days
Most: 22 days in 1988
Note records date back to 1949
Poughkeepsie NY:
2016: 14 days
Normal: 15 days
Most: 30 days in numerous year most recently 2010, 2005 and 2002
Note: Records date back to 1949, however data is
missing from January 1993 through July 2000
Pittsfield MA:
2016: 1 day
Normal: 2 days
Most: 7 days in 2010
Based on data dating back to 2000
Bennington VT:
2016: 2 days
Normal: 3 days
Most: 9 days in 2010
Based on data dating back to 2000
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...JPV
NEAR TERM...NAS/JPV
SHORT TERM...JPV
LONG TERM...IAA
AVIATION...BGM
FIRE WEATHER...JPV
HYDROLOGY...JPV
CLIMATE...IAA
www.weather.gov/albany
Hazardous weather outlook, Jul 23, 3:02 AM EST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
402 AM EDT SAT JUL 23 2016
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-241100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
402 AM EDT SAT JUL 23 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW
YORK...EASTERN NEW YORK AND SOUTHERN VERMONT.
.DAY ONE...TODAY AND TONIGHT.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO EARLY THIS EVENING...MAINLY FROM AROUND INTERSTATE 90 AND THE
CAPITAL DISTRICT NORTHWARD. THERE IS A MARGINAL RISK THAT A FEW
OF THE THUNDERSTORMS COULD BECOME SEVERE...WITH DAMAGING WIND
GUSTS THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY EVENING.
THERE IS A MARGINAL RISK THAT A FEW OF THE THUNDERSTORMS COULD
BECOME SEVERE.
HEAT INDICES COULD APPROACH OR EXCEED 100 DEGREES ACROSS THE MID
HUDSON VALLEY MONDAY AFTERNOON. SHOULD CONDITIONS BECOME MORE
CERTAIN...A HEAT ADVISORY WOULD BE ISSUED.
THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AND
FRIDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 23, 1:14 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
214 PM EDT SAT JUL 23 2016
NYZ032-231900-
NORTHERN HERKIMER-
214 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HERKIMER COUNTY...
AT 213 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
BIG MOOSE...OR 16 MILES NORTHWEST OF OLD FORGE...MOVING SOUTHEAST AT
20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...MCKEEVER...EAGLE BAY...NICKS LAKE CAMPGROUND...
ALGER ISLAND PUBLIC CAMPGROUND...BIG MOOSE...
LIMEKILN LAKE CAMPGROUND...WOODS LAKE...MINNEHAHA...FIRST LAKE...
THENDARA...CARTER STATION...MOSHIER FALLS...
MOUNTAIN LODGE AND WOLF LAKE LANDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4399 7515 4383 7482 4357 7479 4358 7496
4357 7511
TIME...MOT...LOC 1813Z 308DEG 17KT 4389 7519
BGMSpecial weather statement, Jul 23, 1:44 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
244 PM EDT SAT JUL 23 2016
NYZ032-033-038-082-231930-
NORTHERN FULTON-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
244 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL HERKIMER...
SOUTHWESTERN HAMILTON AND CENTRAL FULTON COUNTIES...
AT 243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTH OF
STRATFORD...OR 22 MILES SOUTHWEST OF SPECULATOR...MOVING SOUTHEAST AT
25 MPH.
LOCATIONS IMPACTED INCLUDE...
MAYFIELD...CRANBERRY CREEK...CAROGA LAKE...
CAROGA LAKE PUBLIC CAMPGROUND...BLEECKER...ARIETTA...BENSON...
BOWLERS CORNERS...BLEECKER CENTER...RICEVILLE...PINNACLE...
TOMANTOWN...JACKSON SUMMIT...MOUNTAIN HOME...CLOCKMILL CORNERS...
LINDSLEY CORNERS...OREGON...WILMURT CORNERS...
MOREHOUSEVILLE AND HOFFMEISTER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4351 7479 4321 7416 4309 7428 4309 7444
4308 7446 4308 7449 4337 7494
TIME...MOT...LOC 1843Z 307DEG 23KT 4336 7471
BGMSpecial weather statement, Jul 23, 2:05 PM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT SAT JUL 23 2016
NYZ032-231945-
NORTHERN HERKIMER-
305 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL HERKIMER COUNTY...
AT 305 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NICKS LAKE
CAMPGROUND...OR NEAR OLD FORGE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
OLD FORGE...NICKS LAKE CAMPGROUND...ATWELL...THENDARA...
HERKIMER LANDING...MINNEHAHA...MOUNTAIN LODGE...
WOLF LAKE LANDING AND FIRST LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.
LAT...LON 4374 7492 4367 7480 4352 7478 4343 7488
4366 7512 4373 7512
TIME...MOT...LOC 1905Z 315DEG 19KT 4362 7494
BGMSpecial weather statement, Jul 23, 2:32 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
332 PM EDT SAT JUL 23 2016
NYZ032-033-038-039-041-050-082-232015-
NORTHERN FULTON-NORTHERN SARATOGA-SOUTHERN FULTON-SOUTHERN
SARATOGA-NORTHERN HERKIMER-SOUTHERN HERKIMER-HAMILTON-
332 PM EDT SAT JUL 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HERKIMER...SOUTHERN HAMILTON...NORTHERN SARATOGA AND FULTON
COUNTIES...
AT 332 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR SACANDAGA CAMPGROUND TO 11 MILES
EAST OF OHIO. MOVEMENT WAS SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLOVERSVILLE...JOHNSTOWN...SPECULATOR...MILTON...
BALLSTON SPA...BROADALBIN...EDINBURG...NORTHVILLE...MAYFIELD...
LAKE PLEASANT...WELLS...STRATFORD...GALWAY...
MOFFITT BEACH CAMPGROUND...CAROGA LAKE...
NORTHAMPTON BEACH PUBLIC CAMPGROUND...ROCK CITY FALLS...
CRANBERRY CREEK AND CAROGA LAKE PUBLIC CAMPGROUND.
THIS INCLUDES INTERSTATE 87 NEAR MILE MARKER 13...NEAR MILE MARKER
12-13...AND MILE MARKER 13 AND NEAR MILE MARKER 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THESE STORMS PASS.
LAT...LON 4352 7419 4337 7416 4337 7412 4296 7370
4302 7465 4352 7495
TIME...MOT...LOC 1932Z 329DEG 37KT 4335 7420 4338 7476
BGMSpecial weather statement, Jul 23, 2:36 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT SAT JUL 23 2016
NYZ042-043-083-084-232015-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHERN WASHINGTON-SOUTHEAST
WARREN-
336 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...
AT 336 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLENS FALLS...HUDSON FALLS...SALEM...LAKE GEORGE VILLAGE...
FORT EDWARD...HARTFORD...GLENS FALLS NORTH...COMSTOCK...QUEENSBURY...
KINGSBURY...MOUNT HOPE...PORTER...LAKE GEORGE...FORT ANN...ARGYLE...
GOOSE ISLAND...WEST FORT ANN...SOUTH GRANVILLE...
FRENCH MOUNTAIN AND FITCH POINT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4355 7363 4338 7325 4323 7326 4312 7337
4328 7360 4330 7359 4331 7360 4331 7364
4340 7378
TIME...MOT...LOC 1936Z 306DEG 19KT 4344 7363
BGMSpecial weather statement, Jul 23, 2:44 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
344 PM EDT SAT JUL 23 2016
NYZ041-083-232015-
NORTHERN SARATOGA-SOUTHEAST WARREN-
344 PM EDT SAT JUL 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SARATOGA AND SOUTH
CENTRAL WARREN COUNTIES...
AT 344 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE
LUZERNE-HADLE...OR 10 MILES WEST OF GLENS FALLS...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
SARATOGA SPRINGS...GLENS FALLS...CORINTH...LAKE LUZERNE CAMPGROUND...
DAY CENTER...LAKE LUZERNE-HADLEY...LAKE LUZERNE-HADLE...
WEST GLENS FALLS...GLENS FALLS NORTH...KINGS...GATES...WILTON...
NORTHUMBERLAND...SOUTH GLENS FALLS...LAKE LUZERNE...HADLEY...
STILLWATER...SCHUYLERVILLE...VICTORY AND THE SARATOGA BATTLLEFIELD.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 90 NEAR MILE MARKER 10-9.
INTERSTATE 87 MILE MARKER 14 AND NEAR MILE MARKER 16.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4327 7360 4326 7359 4324 7360 4322 7358
4313 7359 4307 7358 4295 7363 4295 7367
4297 7372 4337 7412 4340 7388 4342 7379
TIME...MOT...LOC 1944Z 309DEG 20KT 4330 7386
BGMThunderstorm Wind, Saratoga
- When
- July 23, 3:12 PM EST
- Where
- Saratoga County, 2.05 mi ESE of Hadley
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- 911 Call Center
- Coordinates
- 43.305, -73.835
A tree fell on a home in Hadley as a result of thunderstorm winds. One person at the home was injured due to the falling tree and had to be hospitalized.
Thunderstorm Wind, Washington
- When
- July 23, 3:20 PM EST
- Where
- Washington County, 0.9 mi NE of The Honk
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 43.289, -73.437
A tree was downed on wires in Argyle due to thunderstorm winds.
Hail, Washington
- When
- July 23, 3:30 PM EST
- Where
- Washington County, 1.45 mi ENE of Goose Is
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.257, -73.403
Quarter size hail was reported during a thunderstorm near Argyle.
Thunderstorm Wind, Fulton
- When
- July 23, 3:30 PM EST
- Where
- Fulton County, 1.17 mi SE of Caroga Lake
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 43.139, -74.482
Multiple trees and wires were downed onto a home in Caroga Lake due to thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Vermont, July 23, 20161 death · $385,000 · 60 kt wind · 25 events
- Tornadoes and Flash Flooding in Iowa, July 23, 2016$6.5 million · EF1 · 19 events
- Flood and Hail in Massachusetts, July 23, 20161 injured · $762,000 · 50 kt wind · 68 events
- Flash Flooding and Hail in Minnesota, July 23, 2016$550,000 · 2.25 in hail · 22 events
- Flash Flooding and Flooding in Iowa, July 23 to 25, 2016$240,000 · 9 events
- Hail and Damaging Winds in New Hampshire, July 23, 20161 in hail · 44 events
- Hail and Damaging Winds in New York, July 23, 2016$51,000 · 1 in hail · 5 events
- Damaging Winds in New York, July 23, 2016$45,000 · 50 kt wind · 5 events
- Flash Flooding and Hail in Illinois, July 23, 2016$24,000 · 1 in hail · 16 events
- Flash Flooding and Hail in Arkansas, July 23 to 27, 2016$30,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Rhode Island, July 23, 2016$26,000 · 50 kt wind · 5 events
- Hail and Damaging Winds in Pennsylvania, July 23, 2016$23,000 · 1 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 641758, 641763, 641761, 641762.